MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during a polyp ligation at the ascending colon the loop did not detach from the hook of the subject device.After garlanding the loop, the loop got tightened.They attempted to deploy the loop but it did not detach from the hook.They cut the loop from the handle and the cable connecting hook and handle mechanism broke.After they cut it, they were able to remove it.The procedure was completed using the same set of equipment and there was no injury or impact to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide a correction to the initial with information inadvertently left out (d9 and h3), and to provide an update to fields (b5, b7, d4, and h4).The device was evaluated by olympus, and the reported event was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a likely mechanism causing the reported event might be one of the following: mechanism 1: 1) the loop was placed around the body tissue.2) the tube sheath was pushed forward, and the tissue was temporarily ligated with the distal end of the tube sheath.3) the slider was pulled to tighten the loop.4) because the distal end of the coil sheath was not extended from the tube sheath when the slider was pushed, the loop disengaged from the hook inside the tube sheath.5) the hook protruded from the distal end of the coil sheath, causing the loop to move toward the handle side and enter the coil sheath.6) pulling the hook caused both the hook and the loop to be drawn into the coil sheath together.As a result, the loop became trapped between the hook and the inner surface of the coil, preventing it from moving.7) because the loop is trapped between the hook and the inner surface of the coil, pushing the slider does not release the loop.8) the slider was forcefully operated in state of ¿7¿ description causing the operation pipe of the slider to deform and break.Mechanism 2: 1) the sheath was bent near the handle.2) the operating wire could not move because sliding resistance between the sheath and the operating wire increased.3) the operating pipe deformed and broke because the slider was forcefully operated.4) due to above, the loop could not detach from the hook.However, the root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "do not strike or crush the coil sheath during operation.Doing so can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual." "do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual." "do not hold the loop with the distal end of the tube sheath while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to be removed.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual." "never use excessive force to operate the instrument.This could damage the instrument." "straighten out the portion of the instrument that extends from the biopsy valve." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the end user has not used this for selecting the resection line.The loop has garlanded and fixed at the base.After the faulty loop hook have taken out the end user have performed the polypectomy 1 to 2 cm away from loop tighten area.Furthermore, the clinician doesn¿t use push stopper operation during the procedure.Additionally, it was reported that the polypectomy procedure was being done emergency.The indication for the procedure was a severe stomach-ache.The patient was under pain, while negotiating the loop.The handle had broken, and the loop hook was mechanically dislodged.The customer did not have to cut the whole subject device off the polyp, just a part of it.The customer did not use a loop cutter.The patient was discharged from the hospital and the current status is unknown.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19158951
Report Number9614641-2024-00956
Device Sequence Number12712944
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Device Lot Number27K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown